Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 547, NWS Tulsa, OK

October 22, 2011Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 22, 2011, 7:24 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2011, 7:24 PM CDT (00:24 UTC)
Expired
Oct 22, 2011, 8:00 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 22, 3:37 PM CDTSevere Thunderstorm WatchSPC14 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS54 KTSA 230024
SVRTSA
OKC037-107-230100-
/O.NEW.KTSA.SV.W.0547.111023T0024Z-111023T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT SAT OCT 22 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 800 PM CDT

* AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF PADEN...MOVING EAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PADEN...
  BOLEY...WELTY...CASTLE AND BEARDEN.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 216.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3571 9662 3562 9631 3528 9639 3529 9645
      3545 9645 3545 9648 3543 9649 3542 9652
      3545 9655 3543 9655 3540 9653 3539 9654
      3540 9659 3545 9663
TIME...MOT...LOC 0024Z 284DEG 25KT 3562 9661

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 6:45 PM CDT, 39 minutes earlier.

Area forecast discussion, Oct 22, 6:45 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT SAT OCT 22 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE
TAF SITES THROUGH ABOUT 05Z OR SO. CEILINGS AND VISIBILITIES WILL
BE REDUCED IN STORMS...BUT VFR CONDITIONS WILL PREVAIL OUTSIDE OF
THUNDERSTORM AREAS. SOME LIGHT FOG MAY RESULT IN MVFR VISIBILITIES
AT KXNA AND KFYV LATE TONIGHT AND EARLY SUNDAY MORNING. VFR
CONDITIONS WITH SCATTERED CUMULUS ARE EXPECTED SUNDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 352 PM CDT SAT OCT 22 2011/

DISCUSSION...
CURRENTLY...CLOUDS HAVE BEEN DEVELOPING ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS AFTERNOON AHEAD OF A WARM FRONT
POSITIONED NEAR THE RED RIVER. AN UPPER LEVEL SHORT WAVE WAS ALSO
PUSHING ACROSS SOUTHWESTERN KANSAS TOWARDS THE SOUTHEAST. SHOWERS
AND THUNDERSTORMS ARE LIKELY TO DEVELOP LATE THIS AFTERNOON AS
THESE TWO FEATURES BEGIN TO INTERACT WITH EACH OTHER. INCREASING
LOW LEVEL MOISTURE WITH LOW TO UPPER 50 DEWPOINTS AND STEEPING
LAPSE RATES OVER A DESTABILIZING ATMOSPHERE WILL ALLOW FOR A
SEVERE POTENTIAL TO EXIST THROUGH THE EVENING. 30 TO 40KT SHEAR
VECTORS ACROSS THE REGION WILL ALLOW FOR THE POTENTIAL OF LARGE
HAIL. DAMAGING WINDS WILL ALSO BE A POSSIBILITY WITHIN THE STRONG
TO SEVERE ACTIVITY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
FOR COUNTIES ALONG AND SOUTH INTERSTATE 40 IN SOUTHEAST OKLAHOMA.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
OVERNIGHT HOURS WITH PRECIP PUSHING OUT OF THE REGION WITH THE
MOVEMENT OF THE SHORT WAVE BY SUNDAY AFTERNOON. QUIET WEATHER
BEHIND THIS SYSTEM WILL BE SHORT LIVED AS SOUTHERLY WINDS AND
TEMPERATURES INCREASE MONDAY AND TUESDAY AHEAD OF THE NEXT
APPROACHING COLD FRONT AND UPPER LEVEL TROF. HIGHS GENERALLY IN
THE LOW TO MID 80S AND 15 TO 25 MPH WINDS BY TUESDAY WILL INCREASE
FIRE WEATHER DANGERS ACROSS THE REGION.

LATEST MODEL CONSENSUS HAS THE COLD FRONT ENTERING INTO NORTHEAST
OKLAHOMA TUESDAY NIGHT AND MOVING ACROSS THE REGION WEDNESDAY.
CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP TUESDAY
EVENING AHEAD OF THE BOUNDARY AND CONTINUE BEHIND THE FROPA AS THE
UPPER LEVEL TROF MOVES ACROSS THE SOUTHERN PLAINS
THURSDAY/THURSDAY NIGHT. TEMPERATURES BEHIND THE FRONT LOOK TO BE
COOLER WITH THURSDAY POTENTIALLY BEING THE COLDEST OF THE WEEK
WITH HIGHS ONLY IN THE 50S TO NEAR 60 DEGREES. USED A BLEND OF
MODEL SUITES WITH THE DETAILS FILLED IN WITH THE ECMWF AND THE
PREVIOUS FORECAST THROUGH THIS TIME FRAME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Oct 22, 4:30 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT SAT OCT 22 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT SAT OCT 22 2011

...ISOLATED SEVERE THUNDERSTORMS LIKELY INTO THE EVENING HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

TORNADO.
        RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA
	ONSET...LATE AFTERNOON/EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
        ONSET...LATE AFTERNOON/EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING ALONG AND NORTH OF A WARM FRONT CURRENTLY LOCATED OVER
PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. MODERATE INSTABILITY
COUPLED WITH INCREASING WINDS ALOFT FROM AN APPROACHING DISTURBANCE
WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE.  VERY LARGE HAIL
WILL BE THE PRIMARY THREAT...HOWEVER A FEW STORMS COULD ALSO PRODUCE
DAMAGING DOWNBURST WINDS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO
MOVE OUT OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AFTER
MIDNIGHT WITH THE SEVERE THREAT ENDING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS SUNDAY
MORNING ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

STRONG SOUTHERLY WINDS WILL DEVELOP BY TUESDAY AHEAD OF THE NEXT
STORM SYSTEM AND COLD FRONT. IN ADDITION...AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO BE LOW...AND WILL LIKELY RESULT IN
ELEVATED FIRE SPREAD POTENTIAL TUESDAY AFTERNOON. A COLD FRONT
WILL PUSH INTO THE REGION FROM THE NORTHWEST TUESDAY
NIGHT...BRINGING A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH
OF I-40.

AN UPPER DISTURBANCE WILL SWEEP ACROSS THE REGION FROM WEST TO
EAST BY THURSDAY....HOWEVER SOUTHWESTERLY UPPER FLOW IN PLACE
AHEAD OF THE TROUGH WILL KEEP THUNDERSTORM CHANCES GOING ON THE
COOL SIDE OF THE FRONT THURSDAY. HIGH PRESSURE WILL BUILD IN
BEHIND THE SYSTEM FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 22, 4:55 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SAT OCT 22 2011

OKZ054-059-222300-
OSAGE OK-PAWNEE OK-
455 PM CDT SAT OCT 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 455 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES WEST OF APPERSON TO 5 MILES NORTHWEST OF
FAIRFAX...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RALSTON...FAIRFAX...HOMINY...BURBANK...SHIDLER AND PAWHUSKA.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9705 3669 9695 3675 9689 3675 9683
      3677 9682 3679 9676 3685 9676 3677 9630
      3637 9637 3653 9700 3656 9691 3658 9690
      3659 9692 3658 9700 3659 9706
TIME...MOT...LOC 2155Z 279DEG 21KT 3670 9721 3660 9677
Local storm report, Oct 22, 6:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
644 PM CDT SAT OCT 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             4 NNE BOLEY             35.55N 96.46W
10/22/2011  E1.75 INCH       OKFUSKEE           OK   EMERGENCY MNGR

0641 PM     HAIL             3 W BOLEY               35.49N 96.54W
10/22/2011  E2.75 INCH       OKFUSKEE           OK   EMERGENCY MNGR

&&

EJC
Local storm report, Oct 22, 7:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
705 PM CDT SAT OCT 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             2 NNE BEARDEN           35.37N 96.37W
10/22/2011  E2.00 INCH       OKFUSKEE           OK   TRAINED SPOTTER

&&

EJC
Local storm report, Oct 22, 7:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
714 PM CDT SAT OCT 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             2 E OWASSO              36.27N 95.82W
10/22/2011  M0.75 INCH       TULSA              OK   TRAINED SPOTTER

&&

EJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:10 PM CDTTornado WarningTSAOkfuskee20 min
Oct 22, 7:14 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee61 min
Oct 22, 7:26 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Rogers, Tulsa, Wagoner53 min
Oct 22, 8:03 PM CDTSpecial Weather StatementTSAHaskell57 min
Oct 22, 8:11 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Pittsburg64 min
Oct 22, 8:13 PM CDTSpecial Weather StatementTSACherokee62 min
Oct 22, 8:29 PM CDTSpecial Weather StatementTSAHaskell, Sequoyah61 min
Oct 22, 8:55 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg65 min
Oct 22, 9:17 PM CDTSpecial Weather StatementTSAHaskell, LeFlore, Sequoyah58 min
Oct 22, 9:45 PM CDTSevere Thunderstorm WarningTSALeFlore60 min
Oct 22, 9:55 PM CDTSpecial Weather StatementTSALatimer65 min
Oct 22, 10:18 PM CDTSpecial Weather StatementTSAPushmataha57 min
Oct 22, 10:46 PM CDTSpecial Weather StatementTSAChoctaw, LeFlore, Pushmataha74 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.